MAUDE Adverse Event Report: MEDTRONIC, INC. EPSILA EV¿; PERMANENT DEFIBRILLATOR ELECTRODES

MEDTRONIC, INC. EPSILA EV¿; PERMANENT DEFIBRILLATOR ELECTRODES
Model Number EAZ101
Medical Device Problem Codes Patient-Device Incompatibility (2682); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Perforation (2001); Cardiac Perforation (2513)
Date of Event 05/16/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during the implant of the extravascular (ev) lead, the sternal tunneling tool and sheathed lead were able to be advanced without issue, however the ev lead was observed to make windshield wiper movements and lacerated the pericardium.The lead and sheath were withdrawn, and some pneumopericardium developed due to suspected pericardial perforation.The incision was widened and the plane of the sternal tunneling tool was slightly raised, leaving it above the pericardium.The ev lead was fixed thrice in the new position, and air observed around the lead was removed from the pericardium with a vacuum drain.The fascia was then closed, and defibrillation threshold (dft) testing was then performed which initially was not successful at converting the induced rhythm; however, there was a subsequent delayed conversion to sinus rhythm.No additional dft testing was performed due to the suspicion of a negative influence from the pneumopericardium, and due to possible low sensing in the bipolar configuration.All therapies were turned off when the procedure was completed, and therapies were turned back on when the patient was discharged five days later.The ev lead remains in use.The patient is a participant in a clinical study.No further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Corrected: h6 annex a (pericardial perforation); h6 annex f (pericardial perforation); h6 annex g.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
EPSILA EV¿
Common Device Name
PERMANENT DEFIBRILLATOR ELECTRODES
Manufacturer (Section D)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
Manufacturer (Section G)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
Manufacturer Contact
gerard torenvliet
8200 coral sea st ne
mounds view, MN 55112
7635269277
MDR Report Key19485971
Report Number2182208-2024-02394
Device Sequence Number8109837
Product Code NVY
UDI-Device Identifier00763000369736
UDI-Public00763000369736
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
P220012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/24/2025
Device Model NumberEAZ101
Device Catalogue NumberEAZ101
Device Lot Number102423723
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2024
Supplement Date Received by Manufacturer04/03/2025
Initial Report FDA Received Date06/07/2024
Supplement Report FDA Received Date04/21/2025
Date Device Manufactured08/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention;
Patient Age66 YR
Patient SexMale
Patient Weight84 KG